@PrincessY

Last reply

PrincessY

Numbness & Pins and Needles

I've been suffering from really servely numbness from my waste down for a few weeks since starting my tecfidera medication I stopped taking it and it started to get better and getting my feelings back and now it's gotten worse again... I have really bad back pain when now it's started to affect my walking as its feels as though the bottoms of my spine in being squeezed, the numbness is in my feet all the way up to my waist, i can't feel myself going for a wee or the other, also no control of my bladder either, if I feel as though I need to go, then I NEED TO GO... It's starting to get to me now as I'm getting worried as if is it going to stop my from walking completely?? I've stood on things and don't even know as its that numb... It's such a struggle to get dressed and put footwear on too as can't really bend down it hurts so much... No painkillers getting rid of it... My MS nurse is absolutely USELESS!! She contradicts herself, she's never in the office, always away on holiday like now can't get good of her until a week Monday! And she's the only nurse in my city who deals with MS!! I'm just asking you all if any of you have suffered this numbness this bad, does it get better, is there anything I can do or take to make it slightly better?? Thanks in advance ?

Stumbler

@Stumbler

@princessy , I can really understand your concern for these developments and you definitely need some medical guidance, and possibly some treatment, e.g. steroids, Neuro-physio assessment. Have a word with your GP about the lack of support and see if they can get you an urgent appointment with your Neurologist, or an alternative MS Nurse. The problem with MS is that it seems to feed off our worry and stress. Now, this does sound like relapse activity. Whether it started because of the Tecfidera would be difficult to determine, but it is probably wise to have stopped it. Not all medications work for all of us. You need to try and ride this storm, until you can get the medical help you need. So, consult your GP, then take things easy and look after yourself. Only do what you need to do and try and chill out.

PrincessY

@PrincessY

Thank you so much @stumbler for getting back to me, I went to see my doctor today and they gave me "baclofen" , "prednisolone", "meloxicam" , "omeprazole" and also said for me to contact the neurologist which I will do tomorrow and get advice from him... And yeah I'm trying my best to overcome it but cause it's affecting my day to day business it's kinda hard... My 9 year old son had to help me get my trousers and footwear on this morning I was in that much pain to bend over and do it myself.. I must admit I did get in abit of a state because of it all and had a little cry as I feel useless again to my 2 boys... I've never had the pins and needles this bad before so things like getting in and out of cars is strange, as as I was shutting the door it wouldn't close and realised it was cause my foot was in the way!!! I'm hoping these tablets are going to bring me on the mend and get my back to my normal self again...

Stumbler

@Stumbler

@princessy , you need to be able to take things easy, to allow your body to start to recover from this episode. Do you have family or friends, who could help out for a bit?

Morganj

@Morganj

I'm also on tecfidera I experience severe back pain and hip pain to the point where in in near tears, my doctor told me just to keep walking (which always makes it worse) I also have bladder issues and constant stomach issues. I've been on tecfidera for 3 months. If you happen to hear of something that helps I'd also be open to trying it!

PrincessY

@PrincessY

I will do @morganj hopefully there is something that'l put a stop to all this.. @stumbler I do have family and friends close by, but I'm a proud person who doesn't like to admit help when needed ?? I did on Monday though after taking the medication provided and prescribed I had a slight panic attic as sufferered heart palpitations, hot flushes and dizziness was horrible never experienced it before rang nh direct and they got a ambulance sent out to me, was fine but they advised me to go back to doctors next day to resort medication which I did yesterday and been fine since still abit wary as still taking 17 tablets a day ??? @orlando27 I am going to speak to about switching my medication I have heard some positive feedback about lemtrada, will do my research myself and speak with neurologist about changing the medication... I think the reason I did choose tecfidera was cause it apparently prevents brain shrinkage but when looked it up again it wasn't that medication it was another!!!

Stumbler

@Stumbler

They say that pride comes before a fall, @princessy . And MS can make us fall quite a lot. :wink: